# SDR CA960521001

- Difficulty date: May 9, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Swrngn SA226TC
- Engine: Garrtt TPE33110UA
- System (JASC): 7240 · Turbine Engine Combustion Section
- Part: Inner Ring
- Part number: 31032153
- Condition: Cracked
- Location: Combust Chamber
- Part time: 3,194 hours
- Stage of operation: CL
- Nature of condition: G, Y
- Precautionary procedure: E, A

## Discrepancy

(CAN) ONE MINUTE AFTER TAKEOFF, THE LEFT ENGINE WAS SHUT DOWN AND AUTO FEATHERED. THE DISASSEMBLY AND EXAMINATION OF THE ENGINE REVEALED THE REAR TURBINE CARRIER CRACKED, ALL FIRST STAGE TURBINE BLADES BROKEN. COMBUSTION CHAMBER INNER RING CRACKED 350 DEGREES. THE COMBUSTION CHAMBER INNER RING CRACKED RADIALLY APPROXIMATELY 90 PERCENT OF THE CIRCUMFERENCE. THIS ALLOWED HOT COMBUSTION GASES TO IMPINAGE UPON THE TRANSITION LINER CAUSING BURN THROUGH, SUBSEQUENT OVERHEATING AND FAILURE OF THE SECOND STAGE COMPRESSOR. PIECES OF LINER ETC. DAMAGED THE TURBINE WHEELS. THE FINAL RESULT WAS SUDDEN FAILURE.
